MAUDE Adverse Event Report: COVIDIEN FOLEY TRAY SILICON DRAIN BAG 16FR; CATHETER, RETENTION TYPE, BALLOON

COVIDIEN FOLEY TRAY SILICON DRAIN BAG 16FR; CATHETER, RETENTION TYPE, BALLOON
Model Number 6146LL
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that a mother/baby educator brought a foley set to her.The rn opened the package to set up for insertion and found the foley broken apart from the drainage bag.It came out of the package like that.The damage was identified immediately.The items never made it to the patient.
 
Additional Manufacturer Narrative
One decontaminated drainage bag with date code 322-0d61 was received for evaluation.The sample was visually evaluated according to the procedure.The reported issue is confirmed; the adapter was easily disconnected from the top vent.The device history record (dhr) was reviewed, and no abnormal process conditions were present during the manufacturing of the product that could have led to the defect described by the customer.The dhr review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process.The assembly process has been running in accordance with the approved specifications.An investigation was conducted with the multifunctional team.A gemba walk was perform in the manufacturing area, and brainstorming was done as well.As a result of this investigation, it was concluded that the most likely root cause was due to a lack of solvent in the adapter assembly with the top vent.This happens by not properly immersing the adapter in the ventrex solvent dispenser, causing the adapter not to carry enough solvent.This condition facilitated the exit of the upper breather.Documentation was created for the review of the operation and cleaning for the ventrex solvent dispenser.In addition, a quality alert was generated as an additional measure for the correct way of assembling the adapter to the top vent.We will continue to monitor the process for any adverse trends that require immediate attention.

Brand Name
FOLEY TRAY SILICON DRAIN BAG 16FR
Common Device Name
CATHETER, RETENTION TYPE, BALLOON
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key11845082
Report Number9612030-2021-02908
Device Sequence Number17279558
Product Code EZL
UDI-Device Identifier10884521015500
UDI-Public10884521015500
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number6146LL
Device Catalogue Number6146LL
Device Lot Number2031513064
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer05/17/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date07/15/2021
Patient Sequence Number1